Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 392, NWS Atlanta, GA

September 21, 20204 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Sep 21, 2020, 9:09 PM EDT for 4 counties in Georgia. It took effect at Sep 22, 2020, 12:24 AM EDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Sep 21, 2020, 9:09 PM EDT (01:09 UTC)
In effect from
Sep 22, 2020, 12:24 AM EDT
Expired
Sep 22, 2020, 8:00 PM EDT
In force
20 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, GA, Laurens County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Dublin (DBNG1).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

077 
WGUS42 KFFC 220109
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
909 PM EDT Mon Sep 21 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oconee River near Dublin affecting Wilkinson, Laurens, Washington 
  and Johnson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC167-175-303-319-221315-
/O.NEW.KFFC.FL.W.0392.200922T0424Z-200923T0000Z/
/DBNG1.1.ER.200922T0424Z.200922T1200Z.200922T1800Z.NO/
909 PM EDT Mon Sep 21 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Oconee River near Dublin.
* From late tonight to Tuesday evening.
* At 8:45 PM EDT Monday the stage was 20.8 feet and rising.
* Flood stage is 21 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  early Tuesday morning and then crest at 21.2 feet Tuesday morning. 
  It will then fall below flood stage early Tuesday afternoon.
* Impact...At 21 feet, Flood stage is reached. Minor flooding begins 
  in the woodlands and natural flood plain along the river upstream 
  and downstream from the gage on U.S. Highway 80.


&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293

$$
3 follow-up statements
076 
WGUS82 KFFC 220701
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
301 AM EDT Tue Sep 22 2020

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Dublin affecting Wilkinson, Laurens, Washington 
  and Johnson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC167-175-303-319-221915-
/O.CON.KFFC.FL.W.0392.000000T0000Z-200923T0000Z/
/DBNG1.1.ER.200922T0713Z.200922T1200Z.200922T1800Z.NO/
301 AM EDT Tue Sep 22 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Dublin.
* Until this evening.
* At 2:45 AM EDT Tuesday the stage was 21.0 feet and rising slowly.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest of 21.2 feet. It will then fall below 
  flood stage this afternoon.
* Impact...At 21.0 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and natural flood plain along the river 
  upstream and downstream from the gage on U.S. Highway 80.


&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293

$$
810 
WGUS82 KFFC 221006
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
606 AM EDT Tue Sep 22 2020

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Dublin affecting Wilkinson, Laurens, Washington 
  and Johnson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC167-175-303-319-222215-
/O.CON.KFFC.FL.W.0392.000000T0000Z-200923T0000Z/
/DBNG1.1.ER.200922T0830Z.200922T1200Z.200922T1520Z.NO/
606 AM EDT Tue Sep 22 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Dublin.
* Until this evening.
* At 5:45 AM EDT Tuesday the stage was 21.0 feet and steady.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage later this 
  morning.
* Impact...At 21.0 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and natural flood plain along the river 
  upstream and downstream from the gage on U.S. Highway 80.


&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293

$$
786 
WGUS82 KFFC 221424
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1024 AM EDT Tue Sep 22 2020

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River near Abbeville affecting Dodge, Wilcox and Telfair 
  Counties.

  Ocmulgee River near Hawkinsville affecting Pulaski and Bleckley 
  Counties.

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oconee River near Dublin affecting Wilkinson, Laurens, Washington 
  and Johnson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC167-175-303-319-221530-
/O.CAN.KFFC.FL.W.0392.000000T0000Z-200922T1424Z/
/DBNG1.1.ER.700119T1239Z.700119T1239Z.700119T1239Z.NO/
1024 AM EDT Tue Sep 22 2020

...The Flood Warning for the Oconee River near Dublin has been 
cancelled...

The Flood Warning is cancelled for
  the Oconee River near Dublin.
* At 8:45 AM EDT Tuesday the stage was 20.9 feet.
* Flood stage is 21 feet.
* Forecast...The river is expected to fall continuously this week to 
  3.2 feet by Sunday morning.


&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293

$$

GAC091-271-315-230230-
/O.CON.KFFC.FL.W.0391.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.200922T1240Z.200924T1800Z.000000T0000Z.NO/
1024 AM EDT Tue Sep 22 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Ocmulgee River near Abbeville.
* Until further notice.
* At 8:45 AM EDT Tuesday the stage was 12 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and forecast to continue.
* Forecast...The river is expected to rise to a crest of 13.8 feet 
  early Thursday afternoon and begin to fall thereafter.
* Impact...At 14 feet, Moderate flooding begins. Roads to homes 
  along the west side of the river in Abbeville become inaccessible.


&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320

$$

GAC023-235-230230-
/O.CON.KFFC.FL.W.0390.000000T0000Z-200925T1000Z/
/HAWG1.1.ER.200921T0407Z.200922T0900Z.200925T0400Z.NO/
1024 AM EDT Tue Sep 22 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Ocmulgee River near Hawkinsville.
* Until Friday morning.
* At 8:45 AM EDT Tuesday the stage was 22.5 feet.
* Flood stage is 20 feet.
* Minor flooding is occurring and forecast to continue.
* Forecast...The river is expected to rise to a crest of 22.5 feet 
  this afternoon. It will then fall below flood stage early Friday 
  morning.
* Impact...At 23 feet, Minor flooding continues of roads on the 
  southside of Hawkinsville along Gooseneck Lane, cutting off access 
  to homes. The water will be from 1 to 3 feet deep over the road.


&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
      3206 8337 3227 8349

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 21, 8:53 PM EDT, 16 minutes earlier.

Area forecast discussion, Sep 21, 8:53 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
853 PM EDT Mon Sep 21 2020

.UPDATE...

Forecast largely on track and another quiet dry and abnormally
cool night on tap under strong ridging. Morning lows near ten deg
below climo with most areas in the low 50s. Previous discussion
follows...

Baker

&&

.PREV DISCUSSION... /Issued 749 PM EDT Mon Sep 21 2020/

SHORT TERM /Tonight through Tuesday Night/...

Current satellite loop shows mainly high clouds streaming across the
area from one of the outer rain bands from TS Beta. Looks like Beta
is still poised to make landfall just north of Corpus Cristi along
the TX Gulf coast this evening. As for North and Central GA, we are
still under a developing ridge of high pressure and it continues to
push dry air in across our area from the NE. This ridge will continue
to build into the region for the next 24 hours before beginning to
break down Wed. As for the short term, Not expecting any precip from
TS Beta through Wed morning but things will change rapidly into the
extended portion of the forecast.

Temps stay fairly cool with lows in the upper 40s and 50s and highs
mainly in the 70s.

01

&&

.LONG TERM /Wednesday through Monday/...

The latest NHC forecast has Tropical Storm Beta making landfall
along the central Texas coast late tonight, and turning eastward and
moving towards the lower Mississippi Valley by late Thursday. Beta
will diminish to a remnant low well before reaching our forecast
area, and will not lead to any significant impacts over north and
central Georgia aside from the potential for heavy rain.

As the extended period begins on Wednesday, the dry conditions will
be coming to an end as the upper level ridge begins to shift
eastward and a moist airmass to the east of Beta begins to build
into the southeastern CONUS. Rain chances will similarly increase
from west to east starting Wednesday night and continue increasing
through the end of the week as the moisture associated with the
remnants of Beta spread into north and central Georgia. Instability
over the area still appears to be minimal to nearly nonexistent on
Wednesday night and Thursday, so thunder has been kept out of the
forecast for those two days before a slight chance of thunder on
Friday. Forecast rainfall totals from Wednesday night through
Saturday morning are anticipated to be the highest in north Georgia,
where 1.5 to 3 inches of rain are forecast along and north of the I-
20 corridor, with progressively diminishing amounts further
south.

Moist southerly flow will continue at the end of the week and into
the weekend ahead of a deep upper-level longwave trough to the
northwest, but inconsistency remains in the model guidance with
respect to how this feature will evolve as it approaches Georgia. A
cold front is currently progged to enter northwest late Sunday, and
push south and east during the overnight hours into Monday.
Differences remain between the GFS and ECMWF on the exact timing,
and the latest ECMWF also presents a significantly wetter solution
than the latest GFS. As such, PoPs associated with this system have
been capped at high-end chance to low-end likely over the weekend.

King

&&

.AVIATION...
00Z Update...
VFR conditions thru period with mainly just some SCT/BKN cirrus
around the sites. East to ENE winds on the decrease around 7-10
kts tonight becoming light Tuesday afternoon and calm Tuesday
evening.

//ATL Confidence...00Z Update...
High on all elements.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  72  53  75 /   0   5   5   5
Atlanta         53  71  56  75 /   0  10  10  10
Blairsville     45  71  50  71 /   0   0   5   5
Cartersville    53  74  54  75 /   0   5  10  10
Columbus        57  76  59  78 /   0  10  10  10
Gainesville     50  71  54  73 /   0   5   5   5
Macon           54  74  56  76 /   0   5  10   5
Rome            51  75  55  75 /   0   5  10  10
Peachtree City  52  72  55  75 /   0  10  10  10
Vidalia         55  75  56  78 /   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01/Baker
LONG TERM....King
AVIATION...Baker
Hazardous weather outlook, Sep 21, 11:46 AM EDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1146 AM EDT Mon Sep 21 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1146 AM EDT Mon Sep 21 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected through Wednesday.

Locally heavy rainfall will be possible over north Georgia Thursday
into Friday. There is a slight chance of thunderstorms on Friday and
Saturday and a chance of thunderstorms on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.